Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 158, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 20, 2013, 1:57 AM EDT for Lucas County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 1:57 AM EDT (05:57 UTC)
- Expired
- Jul 20, 2013, 2:30 AM EDT
- In force
- 33 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Lucas County, OH
The radar
The Detroit radar (KDTX), 115 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1688 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
168
WUUS51 KCLE 200557
SVRCLE
OHC095-200630-
/O.NEW.KCLE.SV.W.0158.130720T0557Z-130720T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
157 AM EDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LUCAS COUNTY IN NORTHWEST OHIO
* UNTIL 230 AM EDT
* AT 156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TOLEDO...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN LUCAS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4173 8365 4169 8337 4172 8334 4167 8325
4164 8321 4165 8320 4163 8318 4163 8317
4163 8365
TIME...MOT...LOC 0557Z 274DEG 37KT 4168 8349
$$
MULLEN2 follow-up statements
160
WWUS51 KCLE 200615
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
215 AM EDT SAT JUL 20 2013
OHC095-200630-
/O.CON.KCLE.SV.W.0158.000000T0000Z-130720T0630Z/
LUCAS OH-
215 AM EDT SAT JUL 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR NORTHEASTERN LUCAS COUNTY...
AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS NEW STORM WAS
LOCATED NEAR TOLEDO...MOVING EAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...OREGON
AND HARBOR VIEW.
LAT...LON 4173 8365 4169 8337 4172 8334 4167 8325
4164 8321 4165 8320 4163 8318 4163 8317
4163 8365
TIME...MOT...LOC 0615Z 260DEG 36KT 4165 8352
$$
MULLEN829
WWUS51 KCLE 200630
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
230 AM EDT SAT JUL 20 2013
OHC095-200641-
/O.EXP.KCLE.SV.W.0158.000000T0000Z-130720T0630Z/
LUCAS OH-
230 AM EDT SAT JUL 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUCAS COUNTY
EXPIRES AT 230 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 4173 8365 4169 8337 4172 8334 4167 8325
4164 8321 4165 8320 4163 8318 4163 8317
4163 8365
TIME...MOT...LOC 0615Z 260DEG 36KT 4165 8352
$$
MULLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:27 AM EDT, 30 minutes earlier.
Area forecast discussion, Jul 20, 1:27 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
127 AM EDT SAT JUL 20 2013
.SYNOPSIS...
A COLD FRONT TO OUR NORTHWEST WILL MOVE THROUGH THE AREA ON
SATURDAY. HIGH PRESSURE WILL BUILD IN FOR SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THUNDERSTORMS CONTINUE TO WEAKEN AS THEY MOVE ACROSS LAKE ERIE.
HOWEVER THERE IS ADDITIONAL CONVECTION AHEAD OF A COLD FRONT THAT
WILL MOVE TO ABOUT LAKE ERIE BY 12Z. SLIGHTLY BETTER FORCING WITH
THE NEXT ROUND OF THUNDERSTORMS AHEAD OF THE FRONT. WILL MONITOR
THESE CLOSELY AS THEY MOVE ACROSS LAKE ERIE THROUGH SUNRISE. THERE
COULD BE SOME STRONGER WIND GUSTS WITH THE THUNDERSTORMS...MAYBE 40
TO 50 MPH ALONG THE LAKESHORE.
WE WILL ALSO WATCH FOR SOME LOCALIZED FLOODING ISSUES ACROSS LAKE
COUNTY INTO ASHTABULA COUNTY IF THIS NEXT ROUND CAN TRAIN OVER THE
SAME AREAS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
COLD FRONT DROPS ACROSS THE AREA SATURDAY DURING THE DAY. EXPECT
SHOWERS AND THUNDERSTORMS AND HAVE LIKELY POPS EXPANDING ACROSS
MUCH OF THE AREA WITH HIGHEST POP NUMBERS EAST. DRIER AIR WILL BE
MOVING IN FROM THE NORTHWEST BEHIND THE AFTER DURING THE AFTERNOON
AND HAVE TRIMMED POPS DURING THE LATE AFTERNOON BACK TO CHANCE.
DRY CONDITIONS SATURDAY NIGHT AND SUNDAY WITH CANADIAN HIGH
BUILDING IN FROM THE NORTHWEST. NEXT CHANCE OF PRECIP LATE SUNDAY
NIGHT AND MONDAY AS A SHORT WAVE TROF MOVES ACROSS THE OHIO
VALLEY. SUNDAY AND MONDAY TEMPS NEAR TO BELOW NORMAL BY A COUPLE
DEGREES.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
ALL OF THE MODELS INDICATE A TROUGH OVER THE GREAT LAKES DURING THE
EXTENDED PORTION OF THE FORECAST. THE 00Z ECMWF ACTUALLY CLOSED OFF
AN UPPER LOW BY FRIDAY BUT THE LATEST RUN REMAINS AN OPEN TROUGH.
THE CANADIAN MODEL IS ATYPICALLY DEEP FOR THIS TIME OF YEAR AS WELL.
THE GFS IS RATHER BROAD WITH THE TROUGH. THE ENSEMBLES...AS WOULD BE
EXPECTED... ARE ALSO RATHER BROAD. I WOULD LIKE TO THINK THAT AT
SOME POINT THAT THE CANADIAN SURFACE HIGH PRESSURE CAN BUILD DOWN
ACROSS THE EASTERN GREAT LAKES AND DRY THINGS OUT BUT WE HAVE NOT
SEEN THAT MUCH THIS SUMMER SEASON. WILL BE CAUTIOUS AT THIS POINT
AND KEEP AT LEAST A SMALL CHANCE FOR SHOWERS/STORMS THROUGH THURSDAY
AND DRY THINGS OUT BY NEXT FRIDAY.
TEMPERATURES WILL LIKELY DROP BACK TO NEAR NORMAL ONCE THE COLD
FRONT GOES THROUGH ON TUESDAY. DAYTIME HIGHS MAY ACTUALLY BE A
DEGREE OR TWO COOLER THAN NORMAL THE SECOND HALF OF THE WEEK BUT
LOWS AT NIGHT MAY STAY ABOVE NORMAL IF WE HAVE SOME CLOUDS AND THE
AIR MASS REMAINS RELATIVELY MOIST.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
CONVECTION OVER THE LAKE WILL SINK SOUTH OVERNIGHT BRINGING LIGHT
RAIN WITH INFREQUENT LIGHTNING TO ERI. THE COMPLEX MOVING OUT OF
MICHIGAN WILL IMPACT TOL AND FDY BETWEEN 06/09Z....CLE/CAK BETWEEN
08/10Z...MFD/YNG BETWEEN 09/12Z. WIND GUSTS TO 25KT AND FREQUENT
LIGHTNING MAIN CONCERN OUTSIDE OF POSSIBLE SEVERE THREAT. THE FRONT
WILL SINK SOUTH AND CLEAR THINGS OUT FOR CLE/TOL SHORTLY AFTER
DAYBREAK. CONDITIONS WILL IMPROVE THEIR BY AFTERNOON. A SLOWER
CLEARING FOR THE MORE SOUTHERN TAF SITES AS THE FRONT MAKES IT SLOW
PROGRESSION THROUGH THE AREA. BY TONIGHT SUBIDENCE WILL RULE...BUT
WITH NW FLOW DROPPING OFF COULD HAVE TO CONTEND WITH LOW VSBYS.
.OUTLOOK...NON VFR IN PATCHY EARLY MORNING FOG. SHOWERS AND
THUNDERSTORMS MAY ALSO CAUSE NON VFR CONDITIONS MONDAY THRU
WEDNESDAY.
&&
.MARINE...
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE LAKE OVERNIGHT.
THE COLD FRONT IS OVER THE CENTRAL GREAT LAKES WITH THUNDERSTORMS
EXPECTED AHEAD OF THE FRONT AS IT APPROACHES LAKE ERIE LATER
TONIGHT INTO SATURDAY. THE WIND WILL VEER MORE FROM THE WEST ON
SATURDAY AFTER THE THUNDERSTORMS MOVE THROUGH IN THE MORNING BUT
IT MAY TAKE UNTIL LATE IN THE DAY SATURDAY FOR THE ACTUAL FRONTAL
PASSAGE AND A WIND SHIFT FROM THE NORTH MID TO LATE AFTERNOON.
HAVE EXTENDED THE SMALL CRAFT ADVISORY INTO SATURDAY MORNING.
ANOTHER THUNDERSTORM IS NOT OUT OF THE QUESTION WITH THE FRONTAL
PASSAGE SATURDAY AFTERNOON. HIGH PRESSURE WILL BUILD ACROSS THE
LAKES ON SUNDAY BUT A WARM FRONT WILL COME NORTH QUICKLY ON MONDAY
WITH MORE SHOWERS AND THUNDERSTORMS. THE NEXT COLD FRONT IS DUE
LATER TUESDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR
LEZ147>149.
&&
SYNOPSIS...TK
NEAR TERM...MULLEN
SHORT TERM...TK
LONG TERM...KOSARIK
AVIATION...OUDEMAN
MARINE...OUDEMANHazardous weather outlook, Jul 19, 8:07 PM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 807 PM EDT FRI JUL 19 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-210015- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 807 PM EDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. HOWEVER LARGE HAIL WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE INTO MICHIGAN AND SOUTHERN ONTARIO THIS AFTERNOON. THESE THUNDERSTORMS WILL MOVE TO THE SOUTH AND EAST AND AFFECT THE REGION LATE THIS EVENING INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE INTO SATURDAY AS A COLD FRONT CROSSES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-210015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 807 PM EDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. HOWEVER LARGE HAIL WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE INTO MICHIGAN AND SOUTHERN ONTARIO THIS AFTERNOON. THESE THUNDERSTORMS WILL MOVE TO THE SOUTH AND EAST AND CROSS LAKE ERIE LATE THIS EVENING INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 19, 9:12 PM EDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 912 PM EDT FRI JUL 19 2013 OHZ012>014-089-PAZ001>003-200145- ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD-GEAUGA-LAKE-NORTHERN ERIE-SOUTHERN ERIE- 912 PM EDT FRI JUL 19 2013 ...SPECIAL WEATHER STATEMENT FOR ERIE PENNSYLVANIA...LAKE... NORTHERN ASHTABULA...INLAND TO NORTHERN GEAUGA AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 1000 PM EDT. AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LAKE ERIE 15 MILES NORTHWEST OF ASHTABULA MOVING SOUTHEAST AT 30 MPH. VERY HEAVY RAINS...HAIL AND GUSTY WINDS WILL ACCOMPANY THE STORMS. THOMPSON
Special weather statement, Jul 19, 10:56 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1056 PM EDT FRI JUL 19 2013 OHZ007>009-019-200345- ERIE-HURON-OTTAWA-SANDUSKY- 1056 PM EDT FRI JUL 19 2013 AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF OAK HARBOR...OR 6 MILES NORTHEAST OF FREMONT MOVING EAST AT 30 MPH. THE STORM IF IT HOLD TOGETHER AND REACH VERMILION TO WAKEMAN BY MIDNIGHT. THE STORM CAN PRODUCE LOCALLY HEAVY RAIN...HAIL...AND WIND GUST TO AROUND 35 MPH. THOMPSON
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:28 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 19, 10:25 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 20, 1:38 AM EDT | Special Marine Warning | CLE | 112 min | |
| Jul 20, 2:42 AM EDT | Areal Flood Advisory | CLE | Ashtabula, Lake | 5 hr |
| Jul 20, 2:45 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 20, 4:03 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Ottawa, Sandusky, Seneca, Wood | 57 min |
| Jul 20, 4:04 AM EDT | Special Marine Warning | CLE | 116 min | |
| Jul 20, 4:37 AM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa, Sandusky, Wood | 6 hr |
| Jul 20, 4:45 AM EDT | Areal Flood Warning | CLE | Lake | 8 hr |
| Jul 20, 5:16 AM EDT | Areal Flood Warning | CLE | Erie, Sandusky, Wood | 8 hr |
| Jul 20, 5:16 AM EDT | River Flood Warning | CLE | Lake | 12 hr |
| Jul 20, 5:38 AM EDT | River Flood Warning | CLE | Lake | 6 hr |
| Jul 20, 5:51 AM EDT | Areal Flood Warning | CLE | Hancock, Huron, Seneca | 8 hr |
| Jul 20, 6:11 AM EDT | Areal Flood Advisory | CLE | Cuyahoga | 6 hr |
| Jul 20, 7:30 AM EDT | Areal Flood Advisory | CLE | Ashtabula | 5 hr |
| Jul 20, 10:15 AM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 60 min |
| Jul 20, 10:48 AM EDT | Areal Flood Warning | CLE | Erie | 4 hr |
| Jul 20, 1:02 PM EDT | Areal Flood Advisory | CLE | Lake | 6 hr |
| Jul 20, 1:27 PM EDT | Areal Flood Advisory | CLE | Sandusky | 11 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.